Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS El Paso, TX

July 15, 2006Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 15, 2006, 6:22 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2006, 6:22 PM MDT (00:22 UTC)
Expired
Jul 15, 2006, 7:15 PM MDT
In force
53 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:57 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 15, 1:57 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
157 PM MDT SAT JUL 15 2006

.SYNOPSIS...
EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO SOUTHERN NEW
MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES MOVE INTO
THE AREA. THIS WEATHER PATTERN WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MOST OF NEXT WEEK.

&&

.DISCUSSION...
WILL BE RELATIVELY BRIEF TODAY DUE TO ACTIVE WEATHER THIS
AFTERNOON. AIR MASS RATHER MOIST AND UNSTABLE TODAY WITH 1.2 INCH
PRECIPITABLE WATER AMOUNTS AND CAPES NEAR 1000 J/KG.
APPROACH OF WEAK UPPER INVERTED TROUGH GENERATING SOME STRONG
SLOW MOVING THUNDERSTORMS WITH FLOODING ALREADY OCCURRING OVER EL
PASO AND VICINITY.

LARGE SCALE CIRCULATION ALOFT WILL BE DOMINATED BY UPPER RIDGE
ACROSS CENTRAL ROCKIES WHILE THERMAL LOW TO THE WEST REMAINS IN
PLACE AT LOW LEVELS. THUS DEEP EASTERLY FLOW WILL CONTINUE INTO MID
WEEK. MOISTURE INFLOW WILL CONTINUE FROM THE GULF OF MEXICO AT
LOW LEVELS BUT ABOVE 700 MB MORE UNCERTAIN AS MODELS SUGGEST
INFLOW ALOFT OF WARMER DRIER CONTINENTAL AIR. THIS MAY REDUCE
STORM COVERAGE TO MAINLY ISOLATED WITH WEAK UPPER WAVES INITIATING
STRONGER ACTIVITY.

&&

.AVIATION...
A FEW AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  96  73  98  73 /  30  20  20  10  10
SIERRA BLANCA TX        66  93  65  95  66 /  30  20  20  10  10
LAS CRUCES              71  95  70  97  70 /  30  20  20  10  10
ALAMOGORDO              68  94  67  97  68 /  30  20  20  10  10
CLOUDCROFT              51  71  51  74  50 /  30  20  20  20  20
TRUTH OR CONSEQUENCES   68  94  67  96  68 /  20  20  20  10  10
SILVER CITY             64  90  65  93  63 /  20  20  20  30  30
DEMING                  69  97  68  99  69 /  30  20  20  10  10
LORDSBURG               69  96  69  98  69 /  20  20  20  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

05 ROGASH
Hazardous weather outlook, Jul 15, 10:00 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1000 AM MDT SAT JUL 15 2006

NMZ022>025-030>032-TXZ055-056-160000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1000 AM MDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. HAZARD POTENTIALS WIND GUSTS TO 60 MPH...LOCALLY HEAVY
RAINS WITH FLOODING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...MAINLY
FROM MID AFTERNOON THROUGH LATE EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS.

ROGASH

In the hours before

Special weather statement, Jul 15, 1:09 PM MDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
109 PM MDT SAT JUL 15 2006

NMZ024-032-TXZ055-151945-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
109 PM MDT SAT JUL 15 2006

...STRONG THUNDERSTORMS WITH HEAVY RAINS OVER WEST TEXAS AND
SOUTHERN NEW MEXICO...

AT 110 PM STRONG THUNDERSTORMS WITH HEAVY RAINS...CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND WIND GUSTS TO 50 MPH CONTINUED ACROSS
EL PASO COUNTY TEXAS AND SOUTHERN DONA ANA COUNTY AND SOUTHERN
OTERO COUNTY NEW MEXICO. STRONGEST STORMS WERE OVER WEST EL PASO AND
AROUND SANTA TERESA...SUNLAND PARK AND CHAPARRAL.

PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY.
HAZARDOUS DRIVING CONDITIONS MAY RESULT FROM STREET
FLOODING...INCLUDING ALONG INTERSTATE 10 AND HIGHWAY 9.

ROGASH
Special weather statement, Jul 15, 2:52 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
252 PM MDT SAT JUL 15 2006

NMZ032-TXZ055-152130-
SOUTHERN DESERT NM-EL PASO TX-
252 PM MDT SAT JUL 15 2006

...STRONG THUNDERSTORMS AGAIN MOVING ACROSS THE EL PASO TEXAS AREA...

AT 250 PM THIS AFTERNOON A CLUSTER OF STRONG THUNDERSTORMS WAS AGAIN
MOVING ACROSS THE EL PASO TEXAS VICINITY. THE STORMS MAY PRODUCE
LOCALLY HEAVY RAINS WITH STREET FLOODING ALONG WITH CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND AND WIND GUSTS TO 40 MPH.

HAZARDOUS DRIVING CONDITIONS MAY OCCUR INCLUDING ALONG INTERSTATE
10 AND HIGHWAY 62 DUE TO WATER COVERED ROADS AND LOW VISIBILITIES.
PERSONS SHOULD TAKE SHELTER IMMEDIATELY WHEN STORMS
APPROACH...ESPECIALLY TO AVOID LIGHTNING STRIKES.

ROGASH
Special weather statement, Jul 15, 3:03 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
303 PM MDT SAT JUL 15 2006

NMZ022-152230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
303 PM MDT SAT JUL 15 2006

AT 300 PM THIS AFTERNOON...STRONG THUNDERSTORMS WERE MOVING
SOUTHWEST ACROSS EASTERN GRANT COUNTY.  STORMS WERE CROSSING
HIGHWAYS 25 NEAR PINOS ALTOS SILVER CITY...HIGHWAY 152 BETWEEN SAN
LORENZO AND SILVER CITY...AND HIGHWAY 180 SOUTH OF HURLEY.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLOODING OF
ARROYOS AND LOW LYING AREAS AND ROADWAYS POSSIBLE.   IF YOU SEE
WATER COVERING THE ROADWAY...TURN AROUND...DONT DROWN.

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:02 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero28 min
Jul 15, 6:04 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth26 min
Jul 15, 6:07 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth38 min

Nearby

Flash Flood Warnings in New Mexico, 2006Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.